Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 10:24:46 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632445
  • Total Topics: 47898
  • Online Today: 294
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and Bactrim flu-ish side effects? quick question  (Read 4050 times)

0 Members and 1 Guest are viewing this topic.

Offline thelovedones

  • Member
  • Posts: 58
Atripla and Bactrim flu-ish side effects? quick question
« on: March 22, 2011, 04:29:43 PM »
I've taken Atripla now for the past 6 nights; in the morning I've been taking Bactrim as a precaution against PCP (per my Atripla diary). My CD count and VL are in my signature. Everything has been fine so far.

Today for the first time I started feeling a little week, a little feverish, with chills. These are my only symptoms. Is this par for the course? Should I be getting my ass to the emergency room, calling my doc???

I'm coherent and I do have an appetite.
2/26/11 – Diagnosis at State Dept of Health (anonymous testing center)
2/28/11 – Oral Swab Positive diagnosis and confirmatory blood test taken
3/4/11 – Confirmed HIV Positive diagnosis; blood drawn for T-cell count, VL, and medical profile
3/11/11 – VL: 192765, T-cell: 195
3/16/11 – Prescribed Atripla and took Pill 1
4/29/11 - VL: 413, T-cell: 311
6/28/11 - VL: UNDETECTABLE, T-Cell: 437


"I've seen this happen in other people's lives and now it's happening in mine"

Offline Miss Philicia

  • Member
  • Posts: 23,901
  • celebrity poster, faker & poser
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #1 on: March 22, 2011, 05:09:56 PM »
It's one of two things most likely 1) you're coming down with a run-of-the-mill cold just like you would be if you were HIV-negative or 2) you're possibly allergic to sulfonamides contained in Bactrim (many are).

I'd say for now monitor your fever because most allergic reactions to Bactrim manifest themselves as rashes, not a fever.  And certainly you can take an OTC drug for your fever.  However speaking from experience my allergic reaction was a persistent low-grade fever that I endured for a week-10 days before going off of it. 
"I’ve slept with enough men to know that I’m not gay"

Offline thelovedones

  • Member
  • Posts: 58
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #2 on: March 22, 2011, 05:38:08 PM »
thanks for your response. I called my doc and he said it doesn't sound like a reaction to the drug; it's prob just a little bug. he said take aspirin. if my fever accelerates, go to the ER. He's kind of matter of fact about this stuff
2/26/11 – Diagnosis at State Dept of Health (anonymous testing center)
2/28/11 – Oral Swab Positive diagnosis and confirmatory blood test taken
3/4/11 – Confirmed HIV Positive diagnosis; blood drawn for T-cell count, VL, and medical profile
3/11/11 – VL: 192765, T-cell: 195
3/16/11 – Prescribed Atripla and took Pill 1
4/29/11 - VL: 413, T-cell: 311
6/28/11 - VL: UNDETECTABLE, T-Cell: 437


"I've seen this happen in other people's lives and now it's happening in mine"

Offline Miss Philicia

  • Member
  • Posts: 23,901
  • celebrity poster, faker & poser
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #3 on: March 22, 2011, 05:47:28 PM »
I should have clarified my earlier statement when I said many are allergic to Bactrim -- by many I mean still a small amount on the order of 3-4%, so your doctor is right that the greater by far likelihood is that it's just a seasonal bug.  It's still beneficial to know the change of an allergic reaction.
"I’ve slept with enough men to know that I’m not gay"

Offline drewm

  • Member
  • Posts: 1,043
  • Mmmmmm Hmmmmmm!
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #4 on: March 22, 2011, 05:49:55 PM »
Docs are frequently matter of fact, mine is because he sees so many peeps who are poz. I take the lead from him now and don't, generally, freak out. The one lesson I got was to treat any symptoms the way I would have BEFORE my dx and then if I don't see improvement...go to the doctor.
MAY 2010
VL>500,000 CD4>8

JUNE 2010 STARTED ATRIPLA

DEC 2010
VL>30 CD4>323

Atripla. Valtrex, Trilipix, Fluoxotine

Offline buginme2

  • Member
  • Posts: 2,834
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #5 on: March 23, 2011, 07:43:49 PM »
Also don't be suprised that over the next few months you start to experience an increase in "illnesses" as you could be experiencing a form of immune reconstitution.  Prob not yet as its most likely too soon..but its a possibility.

Offline thelovedones

  • Member
  • Posts: 58
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #6 on: March 24, 2011, 10:03:09 AM »
I hope it doesn't happen but I'm glad you said this. I had a feeling it might have something to do with that but wasn't sure. Thanks for the insight.
2/26/11 – Diagnosis at State Dept of Health (anonymous testing center)
2/28/11 – Oral Swab Positive diagnosis and confirmatory blood test taken
3/4/11 – Confirmed HIV Positive diagnosis; blood drawn for T-cell count, VL, and medical profile
3/11/11 – VL: 192765, T-cell: 195
3/16/11 – Prescribed Atripla and took Pill 1
4/29/11 - VL: 413, T-cell: 311
6/28/11 - VL: UNDETECTABLE, T-Cell: 437


"I've seen this happen in other people's lives and now it's happening in mine"

Offline thelovedones

  • Member
  • Posts: 58
Re: Atripla and Bactrim flu-ish side effects? quick question
« Reply #7 on: March 28, 2011, 03:35:15 PM »
(posted also in Atripla Diary)

BIG CURVE BALL ---- I'll try to keep this brief. On Thurs night I went to the Emergency room. I had been having terrible fatigue, chills and fever for 2 days and my doc said to do go in. They gave me a bag of antibiotics and other liquids, but the fever came back. They took Xrays but they were clear. They took about 20 viles of blood; all came back negative for infections. They were speculating PCP, even Malaria. My fever spiked at 105 degrees on Friday so finally the Infectious Disease checked out my skin and said "you've got a serious rash; I think you're having an alergic reaction against the Bactrim or the Atripla; probably the Bactrim." I stopped both and the fever was gone the next day. The ID doc wants me to be "rechallanged" on Atripla by my HIV doc as soon as the rash is clear, hopefully this week.

If anyone has any ideas if they think it's the Bactrim or the Atripla. The rash was all over my body and kind of looked like really bad sunburn with goosebumps. It's cleared up a little but still there.
2/26/11 – Diagnosis at State Dept of Health (anonymous testing center)
2/28/11 – Oral Swab Positive diagnosis and confirmatory blood test taken
3/4/11 – Confirmed HIV Positive diagnosis; blood drawn for T-cell count, VL, and medical profile
3/11/11 – VL: 192765, T-cell: 195
3/16/11 – Prescribed Atripla and took Pill 1
4/29/11 - VL: 413, T-cell: 311
6/28/11 - VL: UNDETECTABLE, T-Cell: 437


"I've seen this happen in other people's lives and now it's happening in mine"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.